Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Taking Doxycycline for epididymitis. Have pale stools. No pain. Is this a serious side effect that I should be concerned with?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9286 Questions
Question
Prescribed 100mg Doxycycline 2 times a day to treat epididymitis. I'm on the 8th day of this antibiotic and have very pail stool. Is this a serious side effect that I should be concerned with? I have no pain and my bowl movements are normal in consistency. The only thing that is off is the color.
Posted Wed, 23 May 2012 in Digestion and Bowels
 
 
Answered by Dr. Praveen Tayal 12 hours later
Hello,
Thanks for posting your query.
The mild change in the color of stool that you are having is likely to be due to the effect of antibiotic you are taking. This is not worrisome. A change in the microbial gut flora is responsible for such changes in most of the cases.
You only need to monitor the stool color over next week. This is likely to come back to normal on its own without any treatment.
If it is associated with loose stools and fever then you must consult your physician for further examination and treatment.
I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Regards.
Dr. Praveen Tayal.
Above answer was peer-reviewed by
 
Follow-up: Taking Doxycycline for epididymitis. Have pale stools. No pain. Is this a serious side effect that I should be concerned with? 24 minutes later
Sounds like it is safe for me to finish the last 2 days of the antibiotic course.

The color is extremely pale (though not white) however, I have no yellowing of the skin or eyes so I'm pretty sure it's not a liver issue. I'll consider supplementing with a probiotic in hopes of restoring the bacterial balance.

Thanks!
 
 
Answered by Dr. Praveen Tayal 10 minutes later
Hello.

Thanks for writing again.

Taking a probiotic will be helpful. You can continue taking doxycycline to avoid in recurrent infections.
Hope this answer is helpful.

Do accept the answer in case there are no further queries.

Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor